Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 134, NWS Raleigh, NC

June 18, 2011Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2011, 5:12 PM EDT for Richmond County, North Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 5:12 PM EDT (21:12 UTC)
Expired
Jun 18, 2011, 6:15 PM EDT
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:53 PM EDTTSTM WND DMG2 Ene Rockingham, NCTREE DOWN
Jun 18, 5:53 PM EDTTSTM WND DMG3 E Rockingham, NCTREE DOWN ON PIRATE LANE
Jun 18, 5:58 PM EDTTSTM WND DMG1 Nw Hamlet, NCTREE DOWN NEAR HAMLET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:38 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS52 KRAH 182112
SVRRAH
NCC153-182215-
/O.NEW.KRAH.SV.W.0134.110618T2112Z-110618T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST 
OF TROY TO 13 MILES EAST OF MONROE...MOVING EAST AT 45 MPH. WINDS IN 
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...
  NORMAN...
  ELLERBE...DIGGS...
  ROCKINGHAM...DERBY...
  EAST ROCKINGHAM...
  HOFFMAN...HAMLET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN...
THUNDER OR LIGHTNING. TAKE COVER NOW. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE SEEKING SHELTER. GO INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
      3501 7990 3505 7988 3512 7993 3508 8000
      3511 8006 3514 8008 3518 7986 3518 7967
      3513 7958 3506 7957 3506 7950 3504 7946
      3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2111Z 276DEG 40KT 3529 7999 3495 8027

$$

ELLIS
3 follow-up statements
268 
WWUS52 KRAH 182136
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT SAT JUN 18 2011

NCC153-182215-
/O.CON.KRAH.SV.W.0134.000000T0000Z-110618T2215Z/
RICHMOND NC-
536 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RICHMOND COUNTY...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NORMAN TO 8 MILES
NORTHWEST OF DIGGS...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF TROY TO 6 MILES SOUTHEAST OF WADESBORO...MOVING EAST AT
45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELLERBE...DERBY...
ROCKINGHAM...EAST ROCKINGHAM...HAMLET...DOBBINS HEIGHTS AND HOFFMAN.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
ANSON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
      3501 7990 3505 7988 3512 7993 3508 8000
      3511 8006 3514 8008 3518 7986 3518 7967
      3513 7958 3506 7957 3506 7950 3504 7946
      3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2136Z 276DEG 40KT 3526 7965 3492 7993

$$

ELLIS
925 
WWUS52 KRAH 182201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT JUN 18 2011

NCC153-182215-
/O.CON.KRAH.SV.W.0134.000000T0000Z-110618T2215Z/
RICHMOND NC-
601 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RICHMOND COUNTY...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DERBY TO DIGGS...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF SOUTHERN PINES TO 8 MILES SOUTH
OF ROCKINGHAM...MOVING SOUTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAMLET...DOBBINS
HEIGHTS AND HOFFMAN.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
RICHMOND COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
      3501 7990 3505 7988 3512 7993 3508 8000
      3511 8006 3514 8008 3518 7986 3518 7967
      3513 7958 3506 7957 3506 7950 3504 7946
      3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2201Z 316DEG 25KT 3509 7958 3481 7978

$$

ELLIS
345 
WWUS52 KRAH 182211
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SAT JUN 18 2011

NCC153-182221-
/O.EXP.KRAH.SV.W.0134.000000T0000Z-110618T2215Z/
RICHMOND NC-
611 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY EXPIRES AT 615
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
      3501 7990 3505 7988 3512 7993 3508 8000
      3511 8006 3514 8008 3518 7986 3518 7967
      3513 7958 3506 7957 3506 7950 3504 7946
      3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2211Z 316DEG 25KT 3504 7952 3476 7972

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:15 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 18, 3:15 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT JUN 18 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE PIEDMONT
THROUGH THE WEEKEND AS HOT AND HUMID CONDITIONS SETTLE OVER THE
SOUTHEAST. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
REGION TONIGHT THROUGH SUNDAY...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 310 PM SATURDAY...

WATCHING A LONG LIVED MCS MOVING INTO THE FOOTHILLS THIS AFTERNOON.
THIS CONVECTIVE SYSTEM DEVELOPED NEAR KSTL LAST NIGHT AROUND 02Z
AND HAS MADE STEADY PROGRESS EAST AND SOUTHEAST TODAY. NUMEROUS
REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED DURING THE PAST FEW
HOURS ACROSS THE WFO GSP CWA.

ATMOSPHERE ACROSS CENTRAL NC OFFERS MIXED SIGNALS FOR THE CONVECTIVE
EVOLUTION OF THIS SYSTEM. MLCAPES IN RAH CWA RANGE NEAR OR SLIGHTLY
MORE THAN 500 J/KG WHILE MLCAPES TO THE WEST ARE 2 OR 3 TIMES
GREATER. LOW LEVEL LAPSE RATES ARE IMPRESSIVE IN CENTRAL NC BUT DEW
POINTS ARE SLIGHTLY LOWER THAN ACROSS THE FOOTHILLS. LOW AND MID
LEVEL WINDS DECREASE FROM WEST TO EAST. RECENT ANALYSIS AND FCST
DATA OVER THE FOOTHILLS NOTES BULK SHEAR OF 30 KTS OR SO WHILE
SHEAR IS CLOSER TO 10-15 KTS IN CENTRAL NC PER RECENT AMDAR
AIRCRAFT SOUNDINGS AT KRDU. MULTIPLE HIGH RESOLUTION WRF
SIMULATIONS SUGGEST THAT THE MOST ACTIVE PORTION OF THE MCS WILL
SHIFT SE ACROSS SOUTH CAROLINA AND SOUTHERN NORTHERN CAROLINA WITH
PERHAPS A MINIMUM IN CENTRAL NC.

RECENT RADAR TRENDS AND REPORTS SUGGEST THAT THE LINE IS REFORMING
EAST OF THE MOUNTAINS AND WILL IMPACT THE WESTERN CWA THIS
AFTERNOON. WHILE SOME DECREASE IN CONVERGE AND INTENSITY IS
POSSIBLE LATER THIS EVENING AS THE LINE MOVES INTO A MORE STABLE
AIR MASS...HIGH CHANCE/LIKELY POPS ARE WARRANTED IN THE WEST. WILL
FOLLOW THIS SYSTEM ACROSS THE CWA LINEARLY THIS EVENING AND KEEP
GREATEST POPS IN THE WEST AND SOUTHWEST. A SEVERE THUNDERSTORM
WATCH IS ONGOING TO OUR WEST AND POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS EXISTS THIS EVENING WITH THE MAIN THREAT FROM
DAMAGING WINDS. LOWS TONIGHT SHOULD RANGE BETWEEN 68 AND 74
DEGREES.

ANOTHER ROUND OF THUNDERSTORMS APPEARS LIKELY ON SUNDAY AS A SFC
BOUNDARY DROPS INTO SOUTHERN VA AND ANOTHER ROUND OF DISTURBANCES
MOVE TOWARD THE REGION IN THE WEST/NORTHWEST FLOW ALOFT. A GOOD PART
OF CENTRAL NC IS IN A SLIGHT RISK AGAIN ON SUNDAY WITH A GROWING
THREAT OF DAMAGING WINDS. ATMOSPHERE LOOKS MORE UNSTABLE ON SUNDAY
AS DEW POINTS REACH INTO THE MID 60S TO AROUND 70 WITH TEMPERATURES
REACHING THE MID 90S IN MANY LOCATIONS. -BLAES

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM SATURDAY...

POTENTIAL FOR CONVECTIVE DISTURBANCES MOVING NORTHWEST TO SOUTHWEST
ACROSS VA/NC WILL CONTINUE INTO MONDAY...THOUGH THE UPPER RIDGE WILL
BEGIN TO BUILD BACK ACROSS THE REGION MORE EARNESTLY BY TUESDAY.
MODELS SHOW A WEAK SURFACE WAVE DEVELOPING OVER NORTHEAST NC AND
SOUTHWEST VA BY MONDAY MORNING AND THEN MOVING QUICKLY OFFSHORE.
THIS MAY ALLOW A BRIEF BACKDOOR BOUNDARY TO SLIP INTO NORTHEAST
NC.    HOWEVER..SOUTHWESTERLY FLOW SHOULD RESUME BY
MIDDAY...ALLOWING MOST AREAS TO DESTABILIZE AS PW VALUES HOVER
BETWEEN 1.5 AND 2 INCHES.  CONVECTIVE IMPULSE INFRINGING ON THE CWA
FROM THE NW LATER IN THE DAY MAY BRING ANOTHER ROUND OF SCATTERED
CONVECTION MONDAY AFTERNOON INTO THE EARLY OVERNIGHT HOURS...BUT
CONFIDENCE IS LOW BASED ON RECENT INABILITY OF MODELS TO HANDLE
THESE MESOSCALE PERTURBATIONS.  HIGHS LIKE TO BE HELD DOWN SLIGHTLY
IN THE NORTHEAST DUE TO AFOREMENTIONED BOUNDARY...BUT LOW LEVEL
THICKNESSES RISING ABOVE 1420M SUPPORTS HIGHS IN THE LOW TO MID
90S.  LOWS MONDAY NIGHT AROUND 70.

THE UPPER RIDGE WILL BUILD OVER THE CAROLINAS TUESDAY AND
WEDNESDAY...AS LOW LEVEL THICKNESS FORECASTS CONTINUE TO RISE ABOVE
1430M OR AS HIGH AS 1440M.  HIGHS IN THE MID AND UPPER 90S...MAYBE
100...SEEM POSSIBLE GIVEN THE MODEL TRENDS TOWARD THIS COMMON
SOLUTION.  DEW POINTS IN THE MID AND UPPER 60S...PROVIDED WEAK MIXING
OCCURS...WILL PUSH HEAT INDICES INTO THE 99-103 RANGE IN THE EAST.
CONVECTIVE CHANCES LOOK VERY SLIM WITH THE RIDGE AXIS
OVERHEAD...THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

A PROGRESSIVE UPPER TROUGH MOVING THROUGH THE NORTHERN US WILL BREAK
THE UPPER RIDGE DOWN BY THE END OF THE WEEK.  HOWEVER...QUESTIONS
STILL REMAIN AS TO HOW QUICKLY AN ASSOCIATED COLD FRONT WILL
PROGRESS EAST ACROSS THE MOUNTAINS...AND ALSO HOW MUCH IF ANY PRECIP
CAN BE EXPECTED.  FORECAST WILL SHOW INCREASING POPS THURSDAY
THROUGH SATURDAY AS THE FLOW BECOMES MORE FAVORABLE FOR DIURNAL
CONVECTION.  HIGHS GENERALLY 89-94 EACH DAY. LOWS AROUND 70 STILL.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 145 PM SATURDAY...

VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL ACROSS CENTRAL NC
THROUGH EARLY SUNDAY AFTERNOON. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON/EVENING. CONFIDENCE IS
INCREASING THAT THE GREATEST CHANCES OF THUNDERSTORMS WILL BE ACROSS
THE NW PIEDMONT TAF LOCATION (KINT AND KGSO) BETWEEN 20Z AND 02Z AS
A LINE OF ONGOING THUNDERSTORMS PUSHES SOUTHEAST ACROSS THE
APPALACHIAN MTNS. OUTSIDE OF CONVECTION...EXPECT SCT TO OCCASIONALLY
BKN CLOUDS WITH BASES AROUND 5-6KT THROUGH THIS EVENING AND PERIODS
OF BKN MID AND HIGH LEVEL CONVECTIVE DEBRIS CLOUDS THROUGH SUNDAY
AFTERNOON.

LOOKING FURTHER AHEAD FROM SUNDAY INTO WEDNESDAY...EXPECT A PERIOD
OF HOT AND MAINLY VFR CONDITIONS AS AN UPPER LEVEL RIDGE BUILDS
INTO THE REGION. A MAINLY AFTN OR EVENING SHOWER OR THUNDERSTORM IS
POSSIBLE THROUGHOUT THE PERIOD. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...BLAES
Hazardous weather outlook, Jun 18, 3:53 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SAT JUN 18 2011

NCZ009>011-026>028-042-043-078-088-089-192000-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
CUMBERLAND-SAMPSON-
353 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS WILL
HAVE STRONG WIND GUSTS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL
CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105
DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-008-021>025-038>041-073>077-083>086-192000-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-
RICHMOND-SCOTLAND-HOKE-
353 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN
PIEDMONT AND TRIAD AREA THIS AFTERNOON WILL PROGRESS EAST INTO THE
CENTRAL PIEDMONT THIS EVENING. DAMAGING STRAIGHT LINE WINDS WILL
BE THE MAIN THREAT FROM THIS LINE OF STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL
CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105
DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 18, 4:08 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT SAT JUN 18 2011

NCZ021-022-038-039-182100-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
408 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 500 PM EDT...

AT 407 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER HUNTSVILLE...OR ABOUT 7 MILES SOUTHWEST OF EAST
BEND...MOVING EAST AT 35 MPH. THSE STORMS WILL CROSS FORSYTH AND
NORTHERN DAVIDSON COUNTIES INCLUDING THE WINSTON-SALEM AREA BETWEEN
430 AND 5 PM.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3612 8050 3612 8046 3614 8044 3627 8045
      3625 7978 3572 7984 3590 8038 3596 8038
      3599 8043 3601 8042 3606 8047 3604 8049
      3604 8050 3608 8052
TIME...MOT...LOC 2007Z 279DEG 29KT 3613 8056

WSS
Special weather statement, Jun 18, 4:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SAT JUN 18 2011

NCZ038-039-073-074-083-084-182130-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
435 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH 530 PM
EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS 16 MILES NORTHWEST OF LOCUST...OR ABOUT OVER
CONCORD...TO HIGH ROCK LAKE...MOVING EAST AT 40 MPH.

THESE STORMS WILL AFFECT THE LEXINGTON AREA BY 445 PM....AND
ALBEMARLE SHORTLY AFTER 5 PM.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THIS EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3550 8031 3551 8019 3558 8021 3568 8034
      3571 8033 3572 8042 3574 8046 3578 8047
      3586 8042 3585 8039 3587 8042 3591 8037
      3578 7982 3506 8000 3515 8029 3519 8029
      3517 8035 3522 8049
TIME...MOT...LOC 2033Z 276DEG 38KT 3539 8062

WSS
Local storm report, Jun 18, 5:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     FINGER                  35.38N  80.37W
06/18/2011                   STANLY             NC   911 CALL CENTER

            SEVERAL TREES DOWN

&&

EVENT NUMBER RAH1100784

BLAES
Local storm report, Jun 18, 5:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     LOCUST                  35.26N  80.43W
06/18/2011                   STANLY             NC   911 CALL CENTER

            NUMEOUS TRESS DOWN

&&

EVENT NUMBER RAH1100785

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:08 PM EDTSpecial Weather StatementRAHForsyth52 min
Jun 18, 4:35 PM EDTSpecial Weather StatementRAHDavidson, Stanly55 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford40 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningRAHStanly47 min
Jun 18, 4:48 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Montgomery, Randolph57 min
Jun 18, 4:58 PM EDTSevere Thunderstorm WarningRAHAnson62 min
Jun 18, 5:02 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford58 min
Jun 18, 5:19 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore, Randolph56 min
Jun 18, 5:27 PM EDTSevere Thunderstorm WarningRAHStanly16 min
Jun 18, 5:55 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person50 min
Jun 18, 5:58 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland49 min
Jun 18, 6:07 PM EDTSpecial Weather StatementRAHGranville, Person53 min
Jun 18, 6:11 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake64 min
Jun 18, 6:22 PM EDTSevere Thunderstorm WarningRAHCumberland53 min
Jun 18, 6:39 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Wake51 min
Jun 18, 6:56 PM EDTSevere Thunderstorm WarningRAHSampson64 min
Jun 18, 7:06 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake54 min
Jun 18, 7:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren61 min
Jun 18, 7:47 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wayne, Wilson58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.